Izvestiya of Saratov University.

Mathematics. Mechanics. Informatics

ISSN 1816-9791 (Print)
ISSN 2541-9005 (Online)


For citation:

Yurko V. A. On Recovering Differential Operators on a Closed Set from Spectra. Izvestiya of Saratov University. Mathematics. Mechanics. Informatics, 2019, vol. 19, iss. 4, pp. 389-396. DOI: 10.18500/1816-9791-2019-19-4-389-396, EDN: KGYJBM

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Published online: 
02.12.2019
Full text:
(downloads: 135)
Language: 
English
Heading: 
Article type: 
Article
UDC: 
517.984
EDN: 
KGYJBM

On Recovering Differential Operators on a Closed Set from Spectra

Autors: 
Yurko Vyacheslav Anatol'evich, Saratov State University
Abstract: 

The Sturm – Liouville differential operators on closed sets of the real line are considered. Properties of their spectral characteristics are obtained and the inverse problem of recovering the operators from their spectra is studied. An algorithm for the solution of the inverse problem is developed and the uniqueness of the solution is established. The statement and the study of inverse spectral problems essentially depend on the structure of the closed set. We consider an important subclass of closed sets when the set is a unification of a finite number of closed intervals and isolated points. In order to solve the inverse spectral problem for this class of closed sets, we develop ideas of the method of spectral mappings. We also establish and use connections between the Weyl-type functions related to different subsets of the main closed set. Using these ideas and properties we obtain a global constructive procedure for the solution of the nonlinear inverse problem considered, and we establish the uniqueness of the solution of the inverse problem.

References: 
  1. Bohner M., Peterson A. Dynamic Equations on Time Scales. Boston, MA, Birkhauser, 2001. 358 p.
  2. Bohner M., Peterson A. Advances in Dynamic Equations on Time Scales. Boston, MA, Birkhauser, 2003. 348 p.
  3. Marchenko V. A. Sturm – Liouville Operators and Applications. Basel, Birkhauser, 1986. 393 p.
  4. Levitan B. M. Inverse Sturm – Liouville Problems. Utrecht, VNU Science Press, 1987. 246 p.
  5. Freiling G., Yurko V. A. Inverse Sturm – Liouville Problems and Their Applications. New York, NOVA Science Publ., 2001. 305 p.
  6. Yurko V. A. Method of Spectral Mappings in the Inverse Problem Theory. Inverse and Ill-Posed Problems Series 31. Utrecht, VSP, 2002. 306 p. DOI: https://doi.org/10.1515/9783110940961
  7. McLaughlin J. R. Analytical methods for recovering coefficients in differential equations from spectral data. SIAM Rev., 1986, vol. 28, pp. 53–72.
  8. Poeschel J., Trubowitz E. Inverse Spectral Theory. Academic Press, 1987. 192 p.
  9. Beals R., Deift P., Tomei C. Direct and inverse scattering on the line. Mathematical Surveys and Monographs. Vol. 28. Providence, RI, AMS, 1988. 209 p.
  10. Romanov V. G. Inverse Problems in Mathematical Physics. Utrecht, VNU Science Press, 1987. 367 p.
  11. Sakhnovich L. A. Spectral Theory of Canonical Differential Systems. Method of Operator Identities. Operator Theory: Advances and Applications. Vol. 107. Basel, Birkhauser, 1999. 408 p. DOI: https://doi.org/10.1007/978-3-0348-8713-7
  12. Yurko V. A. Inverse spectral problems for Sturm – Liouville operators on graphs. Inverse Problems, 2005, vol. 21, no. 3, pp. 1075–1086. DOI: https://doi.org/10.1088/0266-5611/21/3/017
  13. Arov D., Dym H. Bitangential direct and inverse problems for systems of integral and differential equations. Encyclopedia of Mathematics and its Applications. Vol. 145. Cambridge University Press, 2012. 472 p. DOI: https://doi.org/10.1017/CBO9781139093514
  14. Pivovarchik V., Moeller M. Spectral Theory of Operator Pencils, Hermite – Biehler Functions and their Applications. Operator Theory: Advances and Applications. Vol. 246. Cham, Birkhauser, 2015. 412 p. DOI: https://doi.org/10.1007/978-3-319-17070-1
  15. Yurko V. A. Inverse spectral problems for differential operators on spatial networks. Russian Mathematical Surveys, 2016, vol. 71, no. 3, pp. 539–584. DOI: http://dx.doi.org/10.1070/RM9709
Received: 
01.03.2019
Accepted: 
28.04.2019
Published: 
02.12.2019